Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 17, 2022, 4:52 PM CDT for Cumberland County, Tennessee. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2022, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 17, 2022, 6:30 PM CDT
- In force
- 98 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WGUS54 KOHX 172152
FFWOHX
TNC035-172330-
/O.NEW.KOHX.FF.W.0006.220717T2152Z-220717T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
452 PM CDT Sun Jul 17 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Cumberland County in middle Tennessee...
* Until 630 PM CDT.
* At 452 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across south-central Cumberland County in the Lake
Tansi and southern Crossville areas. Radar estimates between 2 and
4 inches of rain have fallen in the past couple of hours. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossville, Crab Orchard, Lake Tansi, Cumberland Mountain State
Park and Indian Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3601 8502 3593 8489 3577 8512 3578 8523
3584 8523
FLASH FLOOD...RADAR INDICATED
$$
Shamburger1 follow-up statement
323
WGUS74 KOHX 172240
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
540 PM CDT Sun Jul 17 2022
TNC035-172330-
/O.CON.KOHX.FF.W.0006.000000T0000Z-220717T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland TN-
540 PM CDT Sun Jul 17 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT THIS
EVENING FOR SOUTHWESTERN CUMBERLAND COUNTY...
At 540 PM CDT, Doppler radar indicated the thunderstorms producing
heavy rain are moving out of the warned area. However, radar
estimates between 2 and 5 inches of rain have fallen in the Midway
and Latana communities of southwest Cumberland County. Any flood
waters will take some time to recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Midway, Lantana, southern Crossville, Crab Orchard, Lake Tansi,
Cumberland Mountain State Park and Indian Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3601 8502 3593 8489 3577 8512 3578 8523
3584 8523
FLASH FLOOD...RADAR INDICATED
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 2:40 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 240 PM CDT Sun Jul 17 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Monday Night) Issued at 218 PM CDT Sun Jul 17 2022 Scattered showers and storms have developed over the last couple of hours. Middle Tennessee in general is currently characterized by 1500-2000 J/kg of mlCAPE and around 10 kts of effective shear. The lack of shear will inhibit a widespread severe threat, but given the amount of CAPE, there will be an isolated strong wind threat through the afternoon. Most of the activity should subside during the early evening hours. The trough axis is still well northwest of the area and another lobe of energy will bring another wave of showers and storms into the area late in the evening and past midnight. Additional waves of showers and storms will continue into Monday. Given the rain, clouds, and troughing on Monday, it looks like BNA's 90 degree streak is going to come to an end. The trough axis will finally move east of the area Monday night shutting off rain chances from west to east. && .LONG TERM... (Tuesday through next Sunday) Issued at 218 PM CDT Sun Jul 17 2022 The trough will continue westward on Tuesday and the influences of the large western upper high start squeezing eastward toward our area. The hot and humid conditions will make an unwelcomed return on Tuesday. It will only get hotter on Wednesday with highs mainly spanning the mid to upper 90s. In addition, dew points will be in the 70s on Wednesday which means max heat index values will be around 105-110 west of the Cumberland Plateau. The GFS and Euro bring a weak surface boundary toward the area Wednesday night which could enhance our rain chances Wednesday night and perhaps Thursday. As we move toward the weekend the western upper high will enlarge and move eastward. This will decrease rain chances Friday and through the weekend and cause temperatures to rise into the mid and upper 90s once again. There will likely be a few locations that even hit the 100 degree mark. && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Sun Jul 17 2022 An approaching trough will bring increasing coverage of showers and scattered thunderstorms through the taf period. For this afternoon, VFR will prevail with just isolated coverage except for scattered coverage around CKV. Rain coverage will increase area wide after 06Z with widespread MVFR expected by 12Z. Southwest winds around 10 knots gusting to 15 knots can be expected during the day, becoming 5 to 10 knots during the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 85 71 92 / 70 70 30 20 Clarksville 71 85 70 93 / 90 60 20 10 Crossville 70 78 66 83 / 40 70 50 40 Columbia 73 86 70 92 / 60 70 40 30 Cookeville 70 80 68 86 / 60 70 50 30 Jamestown 68 79 67 84 / 60 70 40 30 Lawrenceburg 73 84 69 90 / 60 70 50 30 Murfreesboro 73 85 70 91 / 60 70 50 30 Waverly 70 86 70 93 / 80 70 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....13
Hazardous weather outlook, Jul 17, 3:18 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 318 AM CDT Sun Jul 17 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 318 AM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to perhaps some severe thunderstorms will be possible across locations generally around and north of I-40 Corridor this afternoon through early evening hours tonight. Main concerns will be strong to damaging winds but large hail can not be totally ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values are expected to range 100 to 105 degrees for locations west of Cumberland Plateau Region next Tuesday through Saturday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Jul 17, 2:03 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
203 PM CDT Sun Jul 17 2022
TNZ066-171945-
Cumberland TN-
203 PM CDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of central Cumberland
County through 245 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Cumberland Mountain State
Park, Slate Springs and Lake Tansi.
This includes Interstate 40 between mile markers 315 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3589 8494 3587 8522 3612 8503 3611 8485
3608 8483 3609 8483 3610 8482 3609 8480
3605 8479 3602 8475
TIME...MOT...LOC 1902Z 222DEG 12KT 3601 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:03 PM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| Jul 17, 3:32 PM CDT | Areal Flood Advisory | OHX | Cumberland, White | 82 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.